A systematic review of mathematical models of the Ebola virus disease

Suliman Jamiel M. Abdalla, Faraimunashe Chirove, Keshlan S. Govinder

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

Several studies have surveyed the literature of mathematical modelling of the Ebola virus disease (EVD). However, most of these reviews did not report any work published after January 2016. Furthermore, those that have considered such work focused on particular types of models, presented only findings for some models, or included just a few articles published in 2016. Additionally, these reviews did not focus on examining models by systematically identifying advantages and limitations. In light of this, we conduct a systematic review of mathematical models of EVD. We focus on the PubMed publications between January 2016 and December 2018. The objectives of this review are to present an overview of the mathematical modelling literature on EVD, identify gaps, and improve prospective models by addressing current models’ constraints. The reported studies are categorised broadly in terms of the modelling approaches, model conclusions and constraints. Crucial modelling gaps are identified, and future research motivated.

Original languageEnglish
Pages (from-to)814-830
Number of pages17
JournalInternational Journal of Modelling and Simulation
Volume42
Issue number5
DOIs
Publication statusPublished - 2022

Keywords

  • Ebola epidemiology
  • Ebola modelling gaps
  • Ebola modelling systematic review
  • Ebola virus disease models
  • mathematical models of Ebola

ASJC Scopus subject areas

  • Modeling and Simulation
  • General Mathematics
  • Mechanics of Materials
  • General Engineering
  • Hardware and Architecture
  • Industrial and Manufacturing Engineering
  • Electrical and Electronic Engineering

Fingerprint

Dive into the research topics of 'A systematic review of mathematical models of the Ebola virus disease'. Together they form a unique fingerprint.

Cite this